MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED UNCONJUGATED ESTRIOL; RADIOIMMUNOASSAY, ESTRIOL

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED UNCONJUGATED ESTRIOL; RADIOIMMUNOASSAY, ESTRIOL
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely depressed unconjugated estriol results for seven patient samples using kit lot 515 on an immulite 2000 xpi instrument.The erroneous results were reported to and questioned by the physician(s).The samples were repeated on an alternate immulite 2000 xpi using kit lots 515 and 518 and the true results were still not known.The samples were then tested using a non-siemens instrument and the results were higher than the immulite 2000 xpi results.The results obtained using the non-siemens instrument were reported as the correct results to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely depressed unconjugated estriol results.
 
Additional Manufacturer Narrative
An outside the united states (ous) customer contacted a siemens remote support center to report falsely depressed unconjugated estriol results obtained on seven patient samples using kit lots 515 and 518 on an immulite 2000 xpi instrument.Quality control recovered within acceptable ranges on the date of testing.Per the limitations section of the unconjugated estriol instructions for use (ifu): "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.Note: a separate mdr will be submitted for results generated using kit lot 518.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00467 on 12-nov-2024.Additional information 19-dec-2024: siemens evaluated this issue and provided the following conclusion: additional data and troubleshooting files were requested on multiple dates yet the information was unable to be provided.A review of the available data showed adjustment and quality control (qc) results were within acceptable ranges on the date of testing.It is unknown how the sample was stored between testing on the immulite 2000 instruments and the non-siemens instrument.Per the ¿specimen collection¿ section of the assay instructions for use (ifu), ¿although serum samples have been reported to be stable at ¿20°c, unpublished observations suggest a small increase of approximately 10¿15% may occur during storage at this temperature.Therefore, it is preferable to transport and store samples at 2¿8°c and assay within one week of collection.¿ the ifu further states ¿it is important that all samples drawn for serial monitoring of a patient's unconjugated estriol level be measured using the same assay system, and that all be subjected to the same storage conditions.¿ based on the information above, immulite 2000 unconjugated estriol lots 515 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and investigation conclusion codes were updated.

Brand Name
UNCONJUGATED ESTRIOL
Common Device Name
RADIOIMMUNOASSAY, ESTRIOL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK   LL554EL
Manufacturer Contact
jennifer cacace
333 coney street
east walpole, MA 02032
8024302902
MDR Report Key20663240
Report Number1219913-2024-00467
Device Sequence Number17951562
Product Code CGI
UDI-Device Identifier00630414997162
UDI-Public(01)00630414997162(10)515(17)241231
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number10381192
Device Lot Number515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale